MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Catalog Number FUS-107035-P
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: last week of (b)(6) or first week in (b)(6) exact date unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopy procedure, stringy material was entering the bladder when the inner dilator of sheath was going through lumen of sheath and protruding from end of sheath of the flexor parallel ureteral access sheath and dilators.A new access sheath was used to complete the procedure.It was reported the stringy material from inside the lumen of the sheath was coming off and being left in the bladder.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, and quality control data.One opened package labeled rpn fus-107035-p and label lot number 8771956 was received.The flexor was returned partially extending from the proximal end of the sheath.During examination, the dilator was pushed fully into the sheath locking the hubs together.When exiting the distal end of the sheath the dilator pushed out a strip of the sheath's inner lining.The inner lining was stuck to the dilator by aq coating.The inside of the sheath has been scraped by an instrument of undetermined origin causing delamination of the inner lining.A review of the device history record noted there was one non-conformance that is potentially related to the complaint as it is for poor transition between the dilator and sheath.However, a review of the non-conformance report showed there is no indication that the non-conformance resulted in the separation of material from the inner lumen.A search of complaint records found this is the only complaint associated with lot 8771956.This product is inspected in manufacturing for the transition between the dilator and the sheath as well as visually inspected.During examination of the returned complaint device, the dilator was pushed fully into the sheath locking the hubs together.When exiting the distal end of the sheath the dilator pushed out a strip of the sheath's inner lining.The sheath inner lining appeared to have been scraped by another device.It is possible that the sheaths lining was damaged during the procedure by another device.Cause traced to user; unintended use error caused or contributed to event.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since submission of the last report on 24jul2018.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7714045
Report Number1820334-2018-02142
Device Sequence Number13678871
Product Code KOE
UDI-Device Identifier00827002348738
UDI-Public(01)00827002348738(17)210413(10)8771956
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2021
Device Catalogue NumberFUS-107035-P
Device Lot Number8771956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
URETEROSCOPE; URETEROSCOPE